MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ULNAR COMPONENT PLASMA SPRAYED SIZE 5 75 MM LENGTH RIGHT; PROSTHESIS, ELBOW

ZIMMER BIOMET, INC. ULNAR COMPONENT PLASMA SPRAYED SIZE 5 75 MM LENGTH RIGHT; PROSTHESIS, ELBOW
Catalog Number 00840002507
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Muscle/Tendon Damage (4532)
Date of Event 08/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: unknown humeral stem 00840009500 articulation kit size 5/6 1 axle pin, 1 humeral bearing a, 2 ulnar bearings b sterile product do not resterilize 65096034 00840009000 humeral screw kit 2 humeral screws 65529475.G2: foreign- uk.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 -2023 - 02411.
 
Event or Problem Description
It was reported that the patient underwent a second revision approximately one year later due to pain, loosening of the ulna component, and triceps tendon rupture in the right elbow.No additional patient consequences were reported.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Mechanical (g04) - stem.Reported event was confirmed by review of radiographs.Review of the available records identified the following: two views right elbow demonstrate a right elbow arthroplasty with loosening at the bone cement interface of the ulnar component.Well corticated ossific density along the ulnar aspect of the joint space may represent a fracture fragment. humeral component appears to be intact. soft tissue swelling along the olecranon may relate to patient's triceps injury.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
ULNAR COMPONENT PLASMA SPRAYED SIZE 5 75 MM LENGTH RIGHT
Common Device Name
PROSTHESIS, ELBOW
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17689870
Report Number0001822565-2023-02410
Device Sequence Number17775063
Product Code JDC
UDI-Device Identifier00889024271302
UDI-Public(01)00889024271302(17)311101(10)65106489
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00840002507
Device Lot Number65106489
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale